Caregiver.com

For About and By Caregivers


Subscribe to our bi-monthly publication Today's Caregiver magazine

  + Larger Font | - Smaller Font



ARTICLES / Diabetes / Diabetes: Treating Hypoglycemia/ Other Articles

Share This Article

Diabetes: Treating Hypoglycemia

(Page 1 of 2)

Hypoglycemia (low blood sugar or insulin shock) occurs when blood sugar level drops too low. If a person with diabetes takes too much insulin, exercises too much or eats too little food, hypoglycemia can develop. It can happen at any time, and with surprising suddenness. If not treated promptly, it can result in a loss of consciousness.

Symptoms:

  • Irritability

  • Pale, moist skin

  • Sweating

  • Dizziness

  • Rapid pulse

  • Extreme hunger

  • Shallow breathing

  • Weakness

  • Faintness

  • Inability to concentrate

  • Blurred vision

  • Loss of coordination and mental confusion

  • Headache

  • Fatigue

If you or your loved one experience any of these symptoms, you should immediately stop what you're doing and treat the condition fast.

 

  1 2


Printable Version Printable Version

 

 

Related Articles

Putting Your Best Foot Forward

Diabetic Foot Care Tips

Caring for a Child with Diabetes